Thunderstorm Wind, Amite
- When
- March 1, 5:09 PM CST
- Where
- Amite County, Liberty
- Property damage
- $7,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.167, -90.833
Thunderstorm winds damaged a barn and knocked down two trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 1, 3:15 PM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 315 PM CST THU MAR 1 2001 QUITE A BIT TO CONSIDER THIS FORECAST PACKAGE. BOTTOM LINE IS THAT AN ACTIVE WEATHER PERIOD IS ABOUT TO UNFOLD FOR THIS WEEKEND... PRIMARILY A WET ONE. MODELS ARE IN AGREEMENT ON HANDLING H50 PATTERN THROUGH ABOUT 30 HOURS BUT THEN DEVIATE GREATLY IN DEALING WITH THE LOW LATITUDE SYSTEM IN THE BAJA CALIFORNIA AREA. THE AVN IS PROJECTING DOOM AND GLOOM FOR OUR AREA...BEING THE MOST AGGRESSIVE WITH THE TRACK AND INTENSITY. IT IS FOLLOWING A SIMILAR TREND OF LAST NIGHTS MRF. THE ETA SHEARS THE LOW LEVEL FEATURE IN FAVOR OF BETTER DYNAMICS IN THE MIDDLE MISSISSIPPI VALLEY WHILE THE NGM SEEMS IN THE MIDDLE OF THE TWO BUT CLOSER TO THE AVN. THE SURFACE COMARISONS DEVIATE AS A RESULT OF THE UPPER LEVEL DIFFERENCES. THE AVN SHOWS A MUCH DEEPER SURFACE LOW THAT MOVES DIRECTLY OVER OUR CWA SAT AFTERNOON. BY CONSENSUS...WE WILL BE CLOSER TO THE MORE AGGRESSIVE AVN TONED DOWN SLIGHTLY. THE SOUTHERN HALF OF THE CWA IS ALREADY IN WARM SECTOR AIR WHILE THE REST OF THE AREA WILL BE TRANSITIONING WITH THE NORTHWARD MOVEMENT OF THE WARM FRONT CURRENTLY DRAPED ACROSS THE AREA. ELEVATED CONVECTION NOTED GENERALLY NORTH OF THE I-10/I-12 CORRIDOR WITH SOME WEAKER SURFACE BASED CONVECTION SOUTH OF THE LAKES AT THIS TIME. A LARGE TROPICAL FETCH OF PACIFIC MOISTURE WILL BE PROGRESSING INTO THE AREA FRIDAY AND SATURDAY WHICH SHOULD SPELL A LENGTHY PERIOD OF MODERATE TO OCCASIONALLY HEAVY RAINFALL. SEVERE WEATHER PROSPECTS SEEM HIGH FOR LATE FRI NIGHT/SAT MORNING AS UPPER SYSTEM GOES NEGATIVE TILT WHILE EJECTING OVER OUR CWA. WILL BE GOING WITH CATEGORICAL POPS IN SEVERAL PERIODS ALONG WITH SMALL DIURNAL RANGE TEMPERATURES REFLECTIVE OF HIGH DEWPOINT AIR AND EXTENSIVE CLOUD COVER. WILL NOT GO WITH ANY FLOOD WATCHES AT THIS TIME BUT THIS COULD BE A CONSIDERATION IN FUTURE PACKAGES. IN THE EXTENDED...SYSTEM PULLS OUT TO THE EAST SUN WITH CONTINENTAL HIGH PRESSURE BUILDING THROUGH WED. DRY PATTERN AND TEMPS SHOULD BE MORE SEASONABLE AND EVEN A FEW DEGREES BELOW NORMAL DURING THE PERIOD. MCB 58/67/62/66 88++ BTR 60/68/61/65 88++ MSY 66/73/66/69 57++ GPT 65/72/64/69 567+ .NEW...NONE. LA...NONE. MS...NONE. 24
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CST THU MAR 1 2001 .SYNOPSIS...AN UNSETTLED AIRMASS REMAINS OVER THE COASTAL REGION WITH A STATIONARY FRONT SITUATED ALONG THE IMMEDIATE SOUTHEAST LOUISIANA COAST AND THE ADJACENT MISSISSIPPI COASTAL WATERS. WHILE CLOUDINESS MAY INHIBIT DAYTIME HEATING...ONLY A FEW DEGREES OF SURFACE HEATING IS NEEDED TO FURTHER DESTABILIZE THE AIRMASS ALONG THE STATIONARY FRONT. A LOW LEVEL DISTURBANCE IS APPROACHING THE REGION WHICH MAY ALSO AID IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON. ...THUNDERSTORMS... THUNDERSTORM DEVELOPMENT IS CONTINGENT ON SURFACE TEMPERATURES EXCEEDING 71 DEGREES THIS AFTERNOON. IF CLOUDINESS SHOULD BREAK ENOUGH TO ALLOW HEATING...THEN THUNDERSTORMS WILL DEVELOP AND BECOME MARGINALLY TO BRIEFLY SEVERE. THE PRIMARY THREAT WILL BE THE PARISHES BELOW LAKES PONTCHARTRAIN AND MAUREPAS...INCLUDING THE METRO NEW ORLEANS AREA...AND THE ADJACENT COASTAL WATERS. WIND GUSTS OF 50 TO 60 MPH ARE POSSIBLE FROM THE STRONGEST STORMS. HAIL FROM PEA TO DIME SIZE...OCCASIONAL LIGHTNING...AND RAINFALL RATES OF 1 INCH PER HOUR CAN BE EXPECTED FROM ANY THUNDERSTORMS THAT MAY DEVELOP TODAY. FOR AREAS NORTH OF LAKE PONTCHARTRAIN AND SOUTHERN MISSISSIPPI... SCATTERED SHOWERS AND ONLY A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. NONE OF THE STORMS ARE EXPECTED TO REACH SEVERE LEVELS. ...ACTIONS... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...LOWER SOUTHEAST LOUISIANA PARISHES SHOULD ANTICIPATE POSSIBLE WEATHER RELATED CALLS THROUGHOUT THE AFTERNOON AND EARLY EVENING. FO,R MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds damaged a barn and knocked down two trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236265.